MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIMENSION® STONE BASKET

C.R. BARD, INC. (COVINGTON) -1018233 BARD® DIMENSION® STONE BASKET
Model Number 042313
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that when the stone basket was withdrawn from the renal pelvis into the ureter, the basket was torn off and remained in the ureter.According to the health care worker the basket could only be removed through open surgery.The initial procedure has been canceled.Per follow up information received on 29nov2021, according to the physician the ureter was torn off during the procedure.The patient was successfully operated on (b)(6) 2021.The remainder of the stone basket was recovered, and the ureter was replanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.The stone basket was returned with the original packaging.The basket tip was detached from the rest of the device.The basket was fully articulated and the thumb slide was fully retracted.The pinion knob was positioned at 7 o'clock instead of the 12 o'clock position.The sheath was cut and the shaft tubes were removed.It was noticed that the crimp joint holds the basket wires were still intact and the nitinol wire was noticed to be still attached to the shaft tubes with the crimp.The wires of the basket assembly exhibited elongation and stress.A potential root cause for this event would be, "inadequate crimp joint tube to tube." the device was used for treatment purposes.It was unknown if the device had met all relevant specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "if resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.Where necessary, use of a lithotrite may be required to reduce the stone burden within the basket, provided that no direct contact is made with the stone basket.Directions for use: only physicians trained in stone manipulation should perform this procedure.A variety of techniques may be employed; however the physician should use the technique most appropriate for the individual patient¿s situation.1.Inspect the device prior to use and during the procedure.2.Make sure the basket is closed by retracting the basket-tip into the sheath with the thumb slide (a).3.Insert the basket into the ureteroscope working-channel and advance the ureteroscope to the object to be removed.4.Under direct vision or fluoroscopic guidance, slowly advance the tip of the stone basket past the object." corrections: d,g,h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® DIMENSION® STONE BASKET
Common Device Name
STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12981416
Report Number1018233-2021-07939
Device Sequence Number4829521
Product Code FFL
UDI-Device Identifier00801741066818
UDI-Public(01)00801741066818
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model Number042313
Device Catalogue Number042313
Device Lot NumberBMCSMM15
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown